MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Visual Disturbances (2140)
Date of Event 08/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is implanted in patient.
 
Event or Problem Description
It was reported in the clinical study that 16 days post successful procedure with the subject flow diverter stent, the patient experienced bilateral visual disturbances.The visual disturbances consisted of blurry vision and flashes of light and were associated with non serious headaches.The visual disturbances resolved on the same day and non serious headaches were reported to be resolving.No intervention was performed due to this event.No other information is available.
 
Event or Problem Description
It was reported in the clinical study that 16 days post successful procedure with the subject flow diverter stent, the patient experienced bilateral visual disturbances.The visual disturbances consisted of blurry vision and flashes of light and were associated with non serious headaches.The visual disturbances resolved on the same day and non serious headaches were reported to be resolving.No intervention was performed due to this event.No other information is available.Additional information was received on 12-nov-2021 and the reported visual disturbances were assessed by the cec as not related to the subject device.Therefore, this event does not meet reporting criteria anymore.
 
Additional Manufacturer Narrative
Report 1 of 2.B1 adverse event - no adverse event.B2 outcomes attributed to ae - none.H1 type of reportable event - not serious injury.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Additional Manufacturer Narrative
B1 adverse event - updated to adverse event.H1 type of reportable event - serious injury.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspections were not conducted due to the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that 1 day post procedure with the subject stent, the patient began experiencing headaches.No treatment was required and the adverse event is recovering/resolving.There was no permanent harm to the patient due to this adverse event.Additional information provided by the customer indicated that 2 flow diverter stents were used in the procedure because of pre-planned additional coverage at the aneurysm neck, the devices were successfully implanted, a microcatheter was used with the subject device, and no device deficiencies were noted.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to the reported events: patient headache non-serious and aneurysm recanalization requiring treatment.
 
Event or Problem Description
It was reported in the clinical study that 16 days post successful procedure with the subject flow diverter stent, the patient experienced bilateral visual disturbances.The visual disturbances consisted of blurry vision and flashes of light and were associated with non-serious headaches.The visual disturbances resolved on the same day and non-serious headaches were reported to be resolving.No intervention was performed due to this event.No other information is available.Additional information was received on 12-nov-2021 and the reported visual disturbances were assessed by the cec as not related to the subject device.Therefore, this event does not meet reporting criteria anymore.Update: additional information received on 30-may-2025 reported an incomplete aneurysm occlusion since target procedure on all follow up imaging.After 3-year angio, it was decided to retreat with elective embolization with another device that resulted in complete aneurysm occlusion, demonstrated on the (b)(6) 2024 angio.No complications to the patient were reported.This adverse event #6 was causally related to subject device and possibly related to disease under study.Outcome of this ae is recovered/resolved.

Brand Name
SURPASS EVOLVE 4.5MM X 12MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12580045
Report Number3008881809-2021-00413
Device Sequence Number6979201
Product Code OUT
UDI-Device Identifier07613327386592
UDI-Public(01)07613327386592(17)240105(10)22670364
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2024
Device Model NumberFDS45012
Device Catalogue NumberFDS45012
Device Lot Number22670364
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer11/12/2021
05/30/2025
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date12/08/2021
06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age27 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite